Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 2014, 4:37 PM CDT for Lawrence County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 14, 2014, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS53 KILX 142137
SVRILX
ILC101-142200-
/O.NEW.KILX.SV.W.0080.140714T2137Z-140714T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
437 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 500 PM CDT
* AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSSELLVILLE TO LAWRENCEVILLE TO 8 MILES NORTHEAST
OF WEST SALEM...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE...BILLETT AND MOUNT CARMEL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3868 8753 3866 8760 3864 8761 3858 8762
3859 8763 3856 8766 3857 8791 3857 8792
3874 8777 3885 8755 3884 8752 3882 8752
3879 8749 3874 8749
TIME...MOT...LOC 2137Z 311DEG 25KT 3880 8750 3868 8765
3856 8784
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
548
WWUS53 KILX 142146
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT MON JUL 14 2014
ILC101-142200-
/O.CON.KILX.SV.W.0080.000000T0000Z-140714T2200Z/
LAWRENCE IL-
446 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAWRENCE COUNTY UNTIL 500 PM CDT...
AT 441 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSSELLVILLE TO ST. FRANCISVILLE TO 10 MILES WEST OF
ST. FRANCISVILLE...AND MOVING SOUTHEAST AT 30 MPH. THE LAWRENCEVILLE
AIRPORT MEASURED A WIND GUST OF 63 MPH AT 433 PM CDT.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3868 8753 3866 8760 3864 8761 3858 8762
3859 8763 3856 8766 3857 8791 3872 8774
3882 8752 3879 8749 3874 8749
TIME...MOT...LOC 2146Z 311DEG 25KT 3876 8744 3864 8759
3852 8778
HAIL...1.00IN
WIND...60MPH
$$
07918
WWUS53 KILX 142159
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CDT MON JUL 14 2014
ILC101-142209-
/O.EXP.KILX.SV.W.0080.000000T0000Z-140714T2200Z/
LAWRENCE IL-
459 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
WILL EXPIRE AT 500 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT.
LAT...LON 3868 8753 3866 8760 3864 8761 3858 8762
3859 8763 3856 8766 3857 8791 3872 8774
3882 8752 3879 8749 3874 8749
TIME...MOT...LOC 2159Z 311DEG 25KT 3870 8735 3858 8751
3846 8770
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:46 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 14, 2:46 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 246 PM CDT Mon Jul 14 2014 .DISCUSSION... ISSUED 246 PM CDT Mon Jul 14 2014 Line of strong to severe storms, with locally torrential rainfall, continues to track east across the forecast area. A significant cold front lies fairly close behind this line of storms, with significantly cooler/drier air in its wake. The precipitation risk/front should shift south/east of most of the area by early this evening (where it has not already done so), signaling the start of a cool/dry period for central and southeast Illinois. SHORT TERM...Tonight through Thursday: An unseasonably strong/cold upper trof will dig into the are tonight and linger through the end of the period. At the surface, Canadian high pressure will build in behind the current cold front, ushering in abnormally cool conditions, potentially putting some record low highs in jeopardy for Tuesday (see CLIMATE section below). Tuesday should be the coolest day of the next few as the axis of the upper thermal trof should shift east of the area by Wednesday, with a slow moderation of temperatures is likely through the remainder of the period. Some of the guidance spits out some diurnally driven showers in the vicinity of the upper cold pool in the deep upper trof that will be in the area the next few days. For now, have left mention out of the local forecast as the forecast soundings are quite dry. Also, suspect most of this activity should remain closer to the center of the cold pool that will lie to our northeast, where cyclonic flow is also apt to be stronger. LONG TERM...Friday through Monday: Temperatures continue to moderate heading into the weekend as the upper low/trof ejects out of the area and the flow trends more zonal. Still quite a bit of uncertainty (due to model spread and run-to-run variability) with respect to when the next precipitation chances will arrive. So, plan to go no higher than low end chance with a potential system that will arrive in the later Sunday into Monday time-frame. Bak && .AVIATION... ISSUED 1249 PM CDT Mon Jul 14 2014 Cold front and associated risk of showers and storms is currently making its way through central Illinois. The line of storms along the front is rapidly moving and will exit the terminal area within the next couple of hours. However, a much more isolated risk will persist until sunset. Have, gone with a 1-2 hour tempo group to cover line of storms, with a VCSH or no mention beyond that. VFR conditions should prevail through much of the 18z TAF valid time (away from thunderstorms), although MVFR CIGs are likely to develop Tuesday morning as diurnal heating resumes. Bak && .CLIMATE... ISSUED 219 AM CDT Mon Jul 14 2014 Record low maximum temperatures will be possible on Tuesday, July 15. Here are the current records for selected cities: Peoria: 72 in 1939 and 1990 Springfield: 73 in 1929 and 1993 Lincoln: 73 in 1996 Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 3:29 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CDT MON JUL 14 2014 ILZ036-040-041-047-049-050-151100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 329 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA AND POINTS DOWNSTREAM THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ027>031-037-038-042-043-045-046-048-051>055-061-151100- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-KNOX-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-SANGAMON-SHELBY-STARK-TAZEWELL- VERMILION-WOODFORD- 329 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ044-151100- PIATT- 329 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT MONTICELLO THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ056-057-062-063-066>068-071>073-151100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 329 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SCATTERED STORMS MAY PRODUCE SEVERE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 6 PM. BAK
In the hours before
Local storm report, Jul 14, 2:26 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HEAVY RAIN 4 W LINCOLN 40.15N 89.44W
07/14/2014 M1.06 INCH LOGAN IL COCORAHS
RAIN FELL IN 21 MINUTES
&&
25Local storm report, Jul 14, 2:32 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG TUSCOLA 39.80N 88.28W
07/14/2014 DOUGLAS IL EMERGENCY MNGR
TREE BLOWN DOWN ON HOME ON OVERTON STREET. CORRECTED
TIME.
0158 PM HAIL 1 W BISMARCK 40.27N 87.62W
07/14/2014 M0.88 INCH VERMILION IL EMERGENCY MNGR
CORRECTED TIME
0201 PM TSTM WND DMG DANVILLE 40.14N 87.62W
07/14/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE AND POWER LINES DOWN ON FRANKLIN STREET.
CORRECTED TIME.
&&
25Local storm report, Jul 14, 2:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 1 S PEKIN 40.55N 89.63W
07/14/2014 TAZEWELL IL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ONTO POWER LINES IN SCHAEFERVILLE.
1151 AM HEAVY RAIN NEW HOLLAND 40.18N 89.58W
07/14/2014 M1.03 INCH LOGAN IL COCORAHS
MEASURED 1.03 INCHES OF RAIN IN THE PAST 35 MINUTES.
1212 PM HEAVY RAIN 4 W LINCOLN 40.15N 89.44W
07/14/2014 M1.06 INCH LOGAN IL COCORAHS
RAIN FELL IN 21 MINUTES
1235 PM TSTM WND DMG CLINTON 40.15N 88.96W
07/14/2014 DE WITT IL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES BLOWN IN CITY OF CLINTON.
0115 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
07/14/2014 CHAMPAIGN IL BROADCAST MEDIA
LARGE TREE DOWN ON MATTIS AVE. NORTH OF SPRINGFIELD.
0120 PM TSTM WND DMG URBANA 40.11N 88.21W
07/14/2014 CHAMPAIGN IL TRAINED SPOTTER
LARGE TREE DOWN AT INTERSECTION OF UNIVERSITY AND
BROADWAY.
0122 PM TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
07/14/2014 M58.00 MPH CHAMPAIGN IL ASOS
0131 PM TSTM WND GST 1 W SIDNEY 40.02N 88.09W
07/14/2014 M59.00 MPH CHAMPAIGN IL MESONET
APRS MESONET
0136 PM TSTM WND DMG TUSCOLA 39.80N 88.28W
07/14/2014 DOUGLAS IL EMERGENCY MNGR
TREE BLOWN DOWN ON HOME ON OVERTON STREET. CORRECTED
TIME.
0158 PM HAIL 1 W BISMARCK 40.27N 87.62W
07/14/2014 M0.88 INCH VERMILION IL EMERGENCY MNGR
CORRECTED TIME
0200 PM TSTM WND DMG 4 W DANVILLE 40.14N 87.70W
07/14/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND A TREE DOWN BLOCKING HENNING
ROAD AT KICKAPOO ROAD.
0201 PM TSTM WND DMG DANVILLE 40.14N 87.62W
07/14/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE AND POWER LINES DOWN ON FRANKLIN STREET.
CORRECTED TIME.
&&
25Local storm report, Jul 14, 2:57 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PEKIN 40.57N 89.63W
07/14/2014 TAZEWELL IL BROADCAST MEDIA
WINDOWS BLOWN OUT OF MENARDS. RELAYED BY WEEK-TV.
&&
25Local storm report, Jul 14, 3:25 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG FISHER 40.32N 88.35W
07/14/2014 CHAMPAIGN IL EMERGENCY MNGR
LARGE TREE BLOWN DOWN
&&
25Local storm report, Jul 14, 3:33 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG PEKIN 40.57N 89.63W
07/14/2014 TAZEWELL IL MESONET
SEVERAL LARGE TREE BRANCHES DOWN
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| Jul 14, 11:21 AM CDT | Special Weather Statement | ILX | Woodford | 39 min |
| Jul 14, 11:45 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Jul 14, 11:49 AM CDT | Special Weather Statement | ILX | Logan, Mason | 56 min |
| Jul 14, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 47 min |
| Jul 14, 12:24 PM CDT | Areal Flood Advisory | ILX | Logan | 3 hr |
| Jul 14, 12:46 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 44 min |
| Jul 14, 1:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Moultrie, Piatt, Vermilion | 41 min |
| Jul 14, 1:31 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| Jul 14, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 46 min |
| Jul 14, 2:29 PM CDT | Areal Flood Advisory | ILX | Coles, Douglas, Edgar, Moultrie | 3 hr |
| Jul 14, 5:12 PM CDT | Areal Flood Advisory | ILX | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.